Jump to content
CrazyBoards.org

Bigtimer

Chronic tension and cramping

Recommended Posts

Not sure how far you mean with the "and upward," but do you have a gastrointerologist? Several years back I had some sort of muscle relaxant specifically for the smooth muscles of the abdominal region, and that was often helpful when I had IBS cramping. Sorry, don't remember what it was called.

Share this post


Link to post
Share on other sites

I do have a gastro....it’s in my abdomen, chest, shoulders.....feels like I’m being strangled with a rope

Unstrung harp: were you using a antispasmodic or a muscle relaxant?

Share this post


Link to post
Share on other sites
11 hours ago, Unstrung Harp said:

Not sure how far you mean with the "and upward," but do you have a gastrointerologist? Several years back I had some sort of muscle relaxant specifically for the smooth muscles of the abdominal region, and that was often helpful when I had IBS cramping. Sorry, don't remember what it was called.

bentyl, levsin?

13 hours ago, Bigtimer said:

I have chronic tension/cramping from my pelvic region and upward.

what do you take for something like this?

 

2 hours ago, Bigtimer said:

I do have a gastro....it’s in my abdomen, chest, shoulders.....feels like I’m being strangled with a rope

Unstrung harp: were you using a antispasmodic or a muscle relaxant?

i feel like this a similar question to you benzo thread. I assume based on your responses, your doctors are aware of this. What do thye say it is, what have you taken, what have they reccomended

Share this post


Link to post
Share on other sites
3 hours ago, Bigtimer said:

I do have a gastro....it’s in my abdomen, chest, shoulders.....feels like I’m being strangled with a rope

Unstrung harp: were you using a antispasmodic or a muscle relaxant?

I remember him telling me it was a muscle relaxant specific for the smooth muscles, which include the intestines, as I understand it, but my cramping was confined to the abdominal area. I did take an antispasmodic I think for like a day, belladonna with barbiturate (phenobarbital I think) for a major flair up in which the doctor was concerned it might be appendicitis, and it worked great, but he gave me like 2 or 3 pills, and I don't know if you'd even get anyone to prescribe that today, in the US anyway.

I obviously don't know what your situation is, and your DX and meds aren't listed on your signature, but could this be a general muscle tension issue related to something like anxiety or PTSD? In general, you could bounce quarters off of most of my body because my muscles are so tense pretty much all the time, and I also have a strong startle reflex, so people have remarked how tense I look sometimes. I suspect some of that is genetics for me, but a lot of it is the anxiety and personal history. Buspirone helped relieve some of that for a while for me, and I try to go at it with stuff like progressive muscle relaxation meditation when I remember. Just a thought.

Share this post


Link to post
Share on other sites

My issue is related to anxiety.  I took it too far in body building and messed up my bodys chemistry.  Antispasmodics do not do anything for my issue.  I tried bentyl and levsin and neither did anything to relieve tension.  Klonopin does a much better job of relieving tension.  I see my pdoc in October and hopefully I can add a muscle relaxant like baclofen or something similar.  Id like to either add a muscle relaxant or try something similar to Lyrica.  Anti-depressants, especially the newer stuff like SSRI / SNRI cause insomnia which is already an issue of mine.  Although I am open to trying them  (specially one that causes drowsiness), I really want to try other meds as of right now,  hopefully my doc will understand. 

 

Maybe buspirone is something I need to add to the klonopin.  I have heard of buspirone as an anti axiety med.  

I was DX'd with anxiety/depression, GERD (throat irritation/burning), and IBS (irritable bowel syndrome) and general insomnia issues.

19 hours ago, looking for answers said:

bentyl, levsin?

 

i feel like this a similar question to you benzo thread. I assume based on your responses, your doctors are aware of this. What do thye say it is, what have you taken, what have they reccomended

what do you mean specifically? Are you having issues with benzo's?? or pain?? thanks for a response

Share this post


Link to post
Share on other sites
2 hours ago, Bigtimer said:

My issue is related to anxiety.  I took it too far in body building and messed up my bodys chemistry.  Antispasmodics do not do anything for my issue.  I tried bentyl and levsin and neither did anything to relieve tension.  Klonopin does a much better job of relieving tension.  I see my pdoc in October and hopefully I can add a muscle relaxant like baclofen or something similar.  Id like to either add a muscle relaxant or try something similar to Lyrica.  Anti-depressants, especially the newer stuff like SSRI / SNRI cause insomnia which is already an issue of mine.  Although I am open to trying them  (specially one that causes drowsiness), I really want to try other meds as of right now,  hopefully my doc will understand. 

 

Maybe buspirone is something I need to add to the klonopin.  I have heard of buspirone as an anti axiety med.  

I was DX'd with anxiety/depression, GERD (throat irritation/burning), and IBS (irritable bowel syndrome) and general insomnia issues.

what do you mean specifically? Are you having issues with benzo's?? or pain?? thanks for a response

Buspirone may be worth a try. As I mentioned, I had some success with it, including that I think it even helped my IBS. The effects can be really subtle though, and lots of people feel no effects at all, so if you try it don't get too excited about it before you see if it helps.

Share this post


Link to post
Share on other sites
3 hours ago, Bigtimer said:

My issue is related to anxiety.  I took it too far in body building and messed up my bodys chemistry.  Antispasmodics do not do anything for my issue.  I tried bentyl and levsin and neither did anything to relieve tension.  Klonopin does a much better job of relieving tension.  I see my pdoc in October and hopefully I can add a muscle relaxant like baclofen or something similar.  Id like to either add a muscle relaxant or try something similar to Lyrica.  Anti-depressants, especially the newer stuff like SSRI / SNRI cause insomnia which is already an issue of mine.  Although I am open to trying them  (specially one that causes drowsiness), I really want to try other meds as of right now,  hopefully my doc will understand. 

 

Maybe buspirone is something I need to add to the klonopin.  I have heard of buspirone as an anti axiety med.  

I was DX'd with anxiety/depression, GERD (throat irritation/burning), and IBS (irritable bowel syndrome) and general insomnia issues.

what do you mean specifically? Are you having issues with benzo's?? or pain?? thanks for a response

What do you mean took it to far in body buidling? i work out 7 days a week, have for almost 20 years , plus national level sports? Im a bit curious. if thats your issue I defintely have some ideas.......but your seeking psychological help for physical problems.......May need to take an alternative route.

i meant in you OP here is asking a very similar question to the benzos stop working thread. Im not having issues with benzo's , actually coming off of them, good luck

anti spasmodics are for smooth muscle relaxtion, like internal organs and such. Not gonna really relieve muscle tension. You havent discussed chronic tension with anyone else besides your pdoc?............

 

I mean  i certainly have some ideas.....but the cause of things certainly seems to be in question.............

Edited by looking for answers

Share this post


Link to post
Share on other sites

@looking for answers Well my issues all started after trying to bulk up (I began eating like 6 very big meals) and I became severely constipated.  The constipation set off a chain of reactions like GERD, insomnia, IBS, and tension problems.  After deciding to stop, I realized that it was too late and I was left with the issues I have.  What do you think?  If you have any advice or input please reply.  The two general practitioners I have spoken to said I am dealing with pretty intense anxiety.  I had a colonoscopy and endoscopy just this past May which showed nothing of concern.  I had the procedure done because I deal with a lot of tension and cramping in my abdomen region.  It is grueling at times.

I think the doc's are right when they say its anxiety, at least I hope so.  The insomnia and GERD really smacked me in my face as I never had the issues.

 

if you need more info let me know.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...